Nonlinear modulation of periodic waves in the cylindrical Gardner equation


Creative Commons License

Aslanova G., Ahmetolan S., Demirci A.

PHYSICAL REVIEW E, vol.102, no.5, 2020 (SCI-Expanded) identifier identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 102 Issue: 5
  • Publication Date: 2020
  • Doi Number: 10.1103/physreve.102.052215
  • Journal Name: PHYSICAL REVIEW E
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, Compendex, EMBASE, INSPEC, MEDLINE, zbMATH
  • Istanbul Technical University Affiliated: Yes

Abstract

The propagation of dispersive shock waves (DSWs) is investigated in the cylindrical Gardner (cG) equation, which is obtained by employing a similarity reduction to the two-space one-time (2+1) dimensional Gardner-Kadomtsev-Petviashvili (Gardner-KP) equation. We consider the steplike initial condition along a parabolic front. Then, the cG-Whitham modulation system, which is a description of DSW evolution in the cG equation, in terms of appropriate Riemann-type variables is derived. Our study is supported by numerical simulations. The comparison is given between the direct numerical solution of the cG equation and the DSW solution obtained from the numerical solution of the Whitham system. According to this comparison, a good agreement is found between the solutions.